seeking advice about Sarcoidosis and its many symptoms?
Hi I am 37 years old and just diagnosed with Sarcoidosis about 6 months ago. I was in the emergency room for chest pain when they found lung nodules and swollen lymph nodes on a CAT scan. I had many blood test, bronchoscopy, then they went in my right side torso and removed lymph nodes and confirmed Sarcoid. The doctor who did the surgery on me prescribed to me the next day leaving the hospital 40 mgs of Prednisone, 3 months worth. I was in to one week of them when I had a severe reaction, I became really dizzy, I felt like I was having a heart attack, not to mention a few days before that I was very emotional, moody and depressed it seemed to really intensify these feelings. My PCP told me to go off them, he did not even know I was on them or why this surgeon even started me on them. My doctor referred me to a specialist who I saw a week later. He took his time with me and asked me of all my symptoms and past history. I had been dealing with panic attacks since age 30 which brought on dizzyness and chest pain, closing of the throat, heaviness in the head so I told him about that. But I explained this chest pain was different now, it radiated into my ribs, my shoulders, my neck. Now only within the last year I started having palpitations quite frequently. They would last only seconds or minutes, but I had 2 that had to actually be shut off with medicine because they lasted over an hour! I have numbness and tingling in my hands, and feet. My wrists and ankles get sore and weak feeling when this happens. I have unexplained muscle weakness in my arms and legs and chest region, a feeling almost like just being a pile of "jello" My toe joints hurt alot and sometimes as weird as this sounds they like float out of socket and the pain is horrible. I have headaches that feel like the top of my head is actually going to blow off. He went over my history and checked my previous PET scan, CAT scan, MRI, X-rays, blood work etc... He informed me that on a previous CAT scan done in 7/07 when I was in the emergency room for a palpitation that had to be shut off, that it showed I had swollen lymph nodes then and nobody picked it up! So now figure its been 7 months with this so called Sarcoidosis. He told me to book an appointment in 3 months and he would do another CAT scan and more blood work and if Sarcoid was still present then we would start medicine. He said because I did not tolerate the Prednisone well there are diffrent medicines I can take, something that is like a cancer fighting medicine but in a much lower dose. Well since leaving him a month ago I have new symptoms and the other ones I have mentioned above are worse! I now have muscle spasms in all parts of my body that last a few minutes to hours. I have had one on my left chest region and it wraps around to my left shoulder and it has not stopped for well this is the morning of day three! I have pain that shoots at different parts of my body and last only minutes or up to an hour. I have had it in my knee, wrist, hand, chest, neck, it happens more severely on both sides of my neck and last longer! My eyes are constantly burning and tearing, its like a feeling of being over tired. I am always exhausted and tired now! I force myself to go for a 1/2 walk, to keep my home clean, etc... When all I really want to do is nothing and sleep! My chest pains are horrible everyday, palpitations hit me all throughout the day, muscle weakness and soreness, and spasms!!! I cry almost everyday asking God to please stop this! I have an appointment with my doctor (the specialist) on Monday and I'll see what goes on from there. This is messing up my whole life, can Sarcoidosis really do all these things and make somebody feel this horrible! Please reply if you have any advice. Thanks Cindy
Oh and by the way I have had a full heart work up, stress test, ekg, blood work, heart ultra sound, and they all say my heart is fine.
Last edited by moderator2; 02-13-2008 at 06:10 AM.
Reason: posted contact info - please read our rules - this website is anonymous